[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.167.137. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
July 9, 2003

Aplastic Anemia and Immunosuppression—Reply

Author Affiliations
 

Letters Section Editor: Stephen J. Lurie, MD, PhD, Senior Editor.

JAMA. 2003;290(2):193. doi:10.1001/jama.290.2.193-a

To the Editor: In their article about antithymocyte globulin and cyclosporine for severe aplastic anemia, Dr Rosenfeld and colleagues1 did not discuss Good and colleagues'2 1956 description of an associated syndrome of gammaglobulinemia, presumably due to immune suppression, in patients with benign thymic tumors. In our clinical experience, we have found that this syndrome can be associated with severe aplastic anemia and vitiligo. Although these findings do not necessarily respond to intravenous γ globulin or antithymocyte globulin, we have found that cyclosporine may lead to a dramatic response. Rosenfeld et al, however, did not indicate whether their patients had signs of immunosuppression, such as hypogammaglobulinemia, hypothyroidism, pernicious anemia, or vitiligo.

First Page Preview View Large
First page PDF preview
First page PDF preview
×